Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Irregular periods, severe pain in upper legs and knees while menstruating, bloating in pelvic area. Causes?

I am 21 years old. I have very irregular periods (often once every 3-4 months) and when I do they are terribly painful and are often felt in my upper legs and knees. Today I don t have my period but I noticed that my lower pelvic area was very bloated. It is not painful, just uncomfortable as its so bloated. Not cramping or anything. What could be causing this? Thank you!
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
Mar 2016

You are suffering from irregular delayed period with presence of PMS (Pre Menstrual Syndrome).

Reasons are ovarian cyst/ PCOD (most common) with co-existence of hormonal imbalance, stress/ anxiety, thyroid problem, wt gain/ extreme loss, irregular eating habits etc.

Here, you need to consult with gynecologist for relevant investigation like USG abdomen and other hormone assay, blood sugar & prolactin level etc. Proper treatments depend on causative factors. Hormonal medication is the key to regularize your period along with taking anti spasmodic drugs (like drotin or meftal spas etc) can give symptomatic relief.

Do these things- Avoid stress/ tension by regular deep breathing, take healthy diet with Vitamin & iron supplements, eat more vegetables & fruits, drink more water, keep bowel habit regular, control body wt by regular exercise and need proper sleeping.

Be well & take care.
Answered: Mon, 25 Jan 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor